Injection-site granulomas resulting from the administration of both leuprorelin acetate and goserelin acetate for the treatment of prostatic cancer

Masaki Shiota, Noriaki Tokuda, Takehiro Kanou, Humio Yamasaki

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

Although injection-site granulomas caused by leuprorelin acetate have been reported, there have been no reports of granulomas caused by both leuprorelin acetate and goserelin acetate. An 81-year-old man presented with subcutaneous nodules of the abdominal wall and upper arm, where 11.25 mg of leuprorelin acetate had been injected for the treatment of prostate cancer. Because of these nodules, treatment was changed to goserelin acetate. Nevertheless, he presented with another subcutaneous nodule at the injection site. Histological examination showed that these nodules consisted of numerous giant cells that were CD3-positive T lymphocytes and CD68-positive histiocytes associated with granulomatous changes. The granulomas had likely been caused by delayed-type hypersensitivity to leuprorelin acetate injection. The granuloma that formed after goserelin acetate injection might thus have developed owing to the immunogenicity of the previous leuprorelin acetate injections. The patient underwent surgical castration. The present case suggests that both leuprorelin acetate and goserelin acetate can cause injection-site disorders.

Original languageEnglish
Pages (from-to)306-308
Number of pages3
JournalJournal of Nippon Medical School
Volume74
Issue number4
DOIs
Publication statusPublished - Aug 1 2007

Fingerprint

Goserelin
Leuprolide
Granuloma
Prostatic Neoplasms
Acetates
Injections
Therapeutics
Histiocytes
Castration
Delayed Hypersensitivity
Abdominal Wall
Giant Cells
Arm
T-Lymphocytes

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this

Injection-site granulomas resulting from the administration of both leuprorelin acetate and goserelin acetate for the treatment of prostatic cancer. / Shiota, Masaki; Tokuda, Noriaki; Kanou, Takehiro; Yamasaki, Humio.

In: Journal of Nippon Medical School, Vol. 74, No. 4, 01.08.2007, p. 306-308.

Research output: Contribution to journalArticle

@article{2796b508ffed4afca68e95443418fd3c,
title = "Injection-site granulomas resulting from the administration of both leuprorelin acetate and goserelin acetate for the treatment of prostatic cancer",
abstract = "Although injection-site granulomas caused by leuprorelin acetate have been reported, there have been no reports of granulomas caused by both leuprorelin acetate and goserelin acetate. An 81-year-old man presented with subcutaneous nodules of the abdominal wall and upper arm, where 11.25 mg of leuprorelin acetate had been injected for the treatment of prostate cancer. Because of these nodules, treatment was changed to goserelin acetate. Nevertheless, he presented with another subcutaneous nodule at the injection site. Histological examination showed that these nodules consisted of numerous giant cells that were CD3-positive T lymphocytes and CD68-positive histiocytes associated with granulomatous changes. The granulomas had likely been caused by delayed-type hypersensitivity to leuprorelin acetate injection. The granuloma that formed after goserelin acetate injection might thus have developed owing to the immunogenicity of the previous leuprorelin acetate injections. The patient underwent surgical castration. The present case suggests that both leuprorelin acetate and goserelin acetate can cause injection-site disorders.",
author = "Masaki Shiota and Noriaki Tokuda and Takehiro Kanou and Humio Yamasaki",
year = "2007",
month = "8",
day = "1",
doi = "10.1272/jnms.74.306",
language = "English",
volume = "74",
pages = "306--308",
journal = "Journal of Nippon Medical School",
issn = "1345-4676",
publisher = "Medical Association of Nippon Medical School",
number = "4",

}

TY - JOUR

T1 - Injection-site granulomas resulting from the administration of both leuprorelin acetate and goserelin acetate for the treatment of prostatic cancer

AU - Shiota, Masaki

AU - Tokuda, Noriaki

AU - Kanou, Takehiro

AU - Yamasaki, Humio

PY - 2007/8/1

Y1 - 2007/8/1

N2 - Although injection-site granulomas caused by leuprorelin acetate have been reported, there have been no reports of granulomas caused by both leuprorelin acetate and goserelin acetate. An 81-year-old man presented with subcutaneous nodules of the abdominal wall and upper arm, where 11.25 mg of leuprorelin acetate had been injected for the treatment of prostate cancer. Because of these nodules, treatment was changed to goserelin acetate. Nevertheless, he presented with another subcutaneous nodule at the injection site. Histological examination showed that these nodules consisted of numerous giant cells that were CD3-positive T lymphocytes and CD68-positive histiocytes associated with granulomatous changes. The granulomas had likely been caused by delayed-type hypersensitivity to leuprorelin acetate injection. The granuloma that formed after goserelin acetate injection might thus have developed owing to the immunogenicity of the previous leuprorelin acetate injections. The patient underwent surgical castration. The present case suggests that both leuprorelin acetate and goserelin acetate can cause injection-site disorders.

AB - Although injection-site granulomas caused by leuprorelin acetate have been reported, there have been no reports of granulomas caused by both leuprorelin acetate and goserelin acetate. An 81-year-old man presented with subcutaneous nodules of the abdominal wall and upper arm, where 11.25 mg of leuprorelin acetate had been injected for the treatment of prostate cancer. Because of these nodules, treatment was changed to goserelin acetate. Nevertheless, he presented with another subcutaneous nodule at the injection site. Histological examination showed that these nodules consisted of numerous giant cells that were CD3-positive T lymphocytes and CD68-positive histiocytes associated with granulomatous changes. The granulomas had likely been caused by delayed-type hypersensitivity to leuprorelin acetate injection. The granuloma that formed after goserelin acetate injection might thus have developed owing to the immunogenicity of the previous leuprorelin acetate injections. The patient underwent surgical castration. The present case suggests that both leuprorelin acetate and goserelin acetate can cause injection-site disorders.

UR - http://www.scopus.com/inward/record.url?scp=34548161952&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34548161952&partnerID=8YFLogxK

U2 - 10.1272/jnms.74.306

DO - 10.1272/jnms.74.306

M3 - Article

C2 - 17878701

AN - SCOPUS:34548161952

VL - 74

SP - 306

EP - 308

JO - Journal of Nippon Medical School

JF - Journal of Nippon Medical School

SN - 1345-4676

IS - 4

ER -